# SDR 2003FA0001081

- Difficulty date: October 9, 2003
- Submitted: October 22, 2003
- Operation: General aviation
- Aircraft: N5852D
- Make and model: Piper PA-22-150
- Aircraft serial: 224531
- Engine: Lyc O320*
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: U60750002
- Condition: Inadequate
- Location: Fuel Cell
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FUEL CAP DID NOT VENT.  THE FUEL CAP WAS RETURNED TO MFG AND THEY REPORTED THE CAP TO BE VENTING PROPERLY.  MFG REPLACED THE CAP AND THE REPLACEMENT REFUSED TO VENT.  ON THE GROUND THERE APPEARS TO BE ADEQUATE VENTING CLEARANCE BETWEEN THE FILLER NECK WASHER AND THE CAP VENT HOLES.  HOWEVER, IN FLIGHT SOMETHING MOVED AND THE FILLER NECK GASKET SEALED THE VENT HOLES IN THE FUEL CAP.  IN SOME INSTANCES THE FILLER NECK DOES NOT EXTEND HIGH ENOUGH ABOVE THE TANK AND FILLER NECK WASHER TO PREVENT THIS SEALING EFFECT.  SUGGEST MODIFICATION OF THE CAP VENT HOLES TO PREVENT THIS TYPE OF BLOCKAGE.
